Started Symlin on Wednesday. First day great besides the little bit of nausea. Didn't even adjust my normal insulin. Thursday morn. I changed my ic ratio. That didn't help. Thursday night I took symlin like 15 minutes before eating and my humalog 5 minutes before I kind of passed out. 15 minutes I don't remember. But I remember my husband hovering over me:) my life saver.I went down to 27. This morning split my insulin in half 40 carbs suggested bolus was 3.3 so I took 1.65. Took both insulins right before, but did an extended bolus. .40 right away and the rest 2 hours later.Checked my sugar and it was 59. And my pdm just gave me the rest. So feeling frustrated. Not sure what to do
Since you passed out, obviously don't wait after taking symlin to eat, that is my guess, but of course speak with your doc about what would work to avoid this. It is very variable with each person for dosing and timing. If I'm 59 now I don't treat it usually especially if I have just eaten because I know I will go up over time.. 50 and below I treat.
I'm not sure what to do as per symlin either as I like the way it makes me less hungry at meals but I don't like the nauseau, the sometimes hypo and almost always going up too high later on...
I take my insulin, wait 20 minutes and then take symlin directly before eating.. I reduced insulin 50% the first time and that was too much, I went too high. Then I reduced 25% or so and that was better but I still get lows.( I get them anyway often at meals depending on my sensitivity). I only take 15mcg or the nausea is too bad.. If I eat a little more I will not go low if I'm not too low before bolus but then I go up high later. I went to 169 at 3am last night due to symlin slow release of carbs I think... I'm so sick of stairstepping and housecleaning in the middle of the night, lol.